MAUDE Adverse Event Report: ABBOTT LABORATORIES ABBOTT ESA CHAGAS

ABBOTT LABORATORIES ABBOTT ESA CHAGAS
Catalog Number 08L34-68
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot/serial number was not provided by the customer; therefore, only a partial udi is known.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a blood donor who tested reactive for prism anti-t.Cruzi and was esa chagas positive.The sample was sent for follow-up testing by the cdc for t.Cruzi ab eia and t.Cruzi ab ib (tesa) which were both negative.There was no reported impact to donor management.There was no additional donor information provided.
 
Additional Manufacturer Narrative
Evaluation of complaint data for the list number 8l34 (lot was unknown) identified normal complaint activity and no trends were identified for the abbott esa chagas assay.A review of the manufacturing documentation did not identify any issues associated with the customer observation.A review of the package insert showed that within a study 99.1% of us blood donors were negative with a 95% confidence interval of 97.4% to 99.8%.No sample was false positive within this study, however, it also states, that false reactive test results can be expected with any test kit.Also a study was performed by testing us blood donor samples that were repeat reactive with the prism chagas assay.Some of the samples were also positive on the esa chagas assay, but nonreactive on t cruzi ripa.Based on the data generated during this investigation, the performance of the abbott esa chagas assay is within specifications.A malfunction was identified as the device failed to meet performance specifications or otherwise perform as intended at the customer site.However, a systemic issue and/or product deficiency was not identified.

Brand Name
ABBOTT ESA CHAGAS
Common Device Name
CHAGAS
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key6598065
Report Number1415939-2017-00119
Device Sequence Number10915802
Product Code MIU
UDI-Device Identifier00380740089535
UDI-Public00380740089535
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08L34-68
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1